I currently have a herniated C4/5 disk, and I had disk fusion/replacement on C 5/6 and 6/7 five years ago. I’m not quite 49 years old, so I am considered young to have so many spinal problems. And yes, I’d love to lose 25-30 pounds. There’s some scar tissue and spinal stenosis around the C4/5 area, plus osteophytes throughout my cervical and upper thoracic spine. I live with pain, though most days, it’s bearable. I would say that 20/30 days a month, I manage well with over the counter Tylenol and Naproxen (both twice a day), plus one dose of a prescription medication, Tramadol (50 mg). I take vitamins, calcium, red rice yeast, flaxseed oil, and fish oil, plus Slo-Niacin, which have really helped my cholesterol. I see my ortho about every 3-6 months to check on my spine and my PCP or her PA about every 6 months–to monitor triglycerides. However, about 5-10 days each month, I have severe pain in my spine–usually on days when I am working long hours or have to drive a long distance. When I say pain, I mean if a kidney stone = 10 and childbirth without any meds = 8, this is probably a 7. I tried Lyrica before my first spine surgery–I felt awful, and it did nothing for the pain. My recent ortho suggested Neurontin, but I refused since I knew Lyrica hadn’t helped. A few weeks ago, I fell and bruised my ulnar nerve (PCP wanted an x-ray to rule out fracture). The only thing the on-call doctor could give me was Neurontin. It does help somewhat–let’s say it cuts pain by 25%–but I’m terrified at the side effects I’m having after just 5 days. My arms and legs feel detached from my body and have a pins and needles sensation. My lips feel numb. The headaches are blinding. I’m constantly dizzy. I’m only taking 300 mg, am and pm. I feel spaced out, and it’s not a pleasant thing. I am getting frustrated because I can’t think clearly (I’m having a slow time typing this!) I dare not drive for fear of having a wreck–so I only take the Neurontin after I get to work and at night. I was told it could take 2 weeks to give it a chance to work/my body to adjust…I’m not sure I can keep this up. Are there any other alternatives out there? For me, the very small benefit is being outweighed by the side effects. Thank you!